NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 15, 6:46 PM EST, 46 minutes earlier.
Area forecast discussion, Apr 15, 6:46 PM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
746 PM EDT Sat Apr 15 2023
...New AVIATION...
.NEAR TERM...
(Through Sunday)
Issued at 251 PM EDT Sat Apr 15 2023
Afternoon satellite imagery shows a large, maturing MCS of severe
thunderstorms plowing eastward across the lower MS Valley/northern
Gulf Coast. The very cold IR temperatures combined with numerous
gravity waves rippling from the cloud tops are indicative of intense
updrafts. These convective masses have also been prolific lightning
producers. Meanwhile, radar shows an organized line/cluster of
storms that appear to be on the cusp of merging with robust maritime
convection to its south, and some semi-discrete cells just ahead of
it. Over the next few hours, this convection is poised to arrive at
the western portion of the service area and likely bring severe
weather our way, mainly in the form of damaging winds, with some
hail and a tornado or two are also possible. Frequent lightning and
pockets of heavy rainfall are secondary concerns. Although vertical
wind shear is not overly impressive, the environment is sufficiently
unstable to maintain a Marginal Risk (level 1 of 5) along much of
the I-10 corridor. Highest CAPE (1500-2000 J/kg) values are near the
coast and offshore. We intend to do a special 21Z balloon launch to
sample the atmosphere right before the event unfolds.
Estimated arrival times of storms, per the latest hi-resolution
guidance are: 5-7 PM CT (western FL Panhandle); 8-10 PM ET (SE
AL/adjacent SW GA/central Big Bend); 10 PM-12 AM ET (remaining SW
GA/eastern Big Bend). After the storms clear us, we are looking
at a quiet, but overcast/muggy night, with the potential for
renewed convection along/ahead of a cold front from the west
tomorrow. However, confidence is low on how that scenario plays
out as it will depend on how much the airmass gets affected by the
preceding MCS. If the atmosphere is sufficiently worked over,
then storms likely have a hard time getting going for a second
round. If a cold pool or outflow boundary gets left behind, then
storms could redevelop. Regardless, the severe threat for Sunday
appears minimal at best right now.
Low temperatures are forecast to be in the 60s, followed by highs
around 80 degrees.
&&
.SHORT TERM...
(Sunday night through Monday night)
Issued at 251 PM EDT Sat Apr 15 2023
The active weather from the weekend period will be on its way out of
the area Sunday night as the upper level trough over the eastern
third of the country pivots east and lifts out. In its wake, broad
cyclonic flow aloft will remain over the area, but much drier air
will be advected into the region Monday into Tuesday. Despite plenty
of sunshine, a pretty cool airmass will advect into the region as
well so expect high temperatures generally in the mid to upper
70s with a light 5 to 10 mph north wind. A pretty fantastic day
for spring in the southeast. With the cooler drier air moving in
and mostly clear skies overnight, expect low temps Monday night to
drop into the upper 40s across inland areas and around the low
50s along the coastline.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 251 PM EDT Sat Apr 15 2023
Weak cyclonic mid-level flow will prevail while in the low to mid
levels, a weak ridge at 700mb will prevail. With an absence of
appreciable forcing and synoptic fronts losing steam with eastward
progress, expect a fairly benign pattern through much of the
week. At the surface, flow becomes easterly and then southerly
throughout the week with temperatures warming as southerly flow
develops. High temperatures start out in the low 80s on Tuesday
but will warm into the mid to upper 80s by week's end. By Friday,
another front will be on the doorstep but its too early to
determine and specific severe/rainfall potential with this storm
at this moment.
&&
.AVIATION...
(00Z TAFS)
Issued at 738 PM EDT Sat Apr 15 2023
A line of strong to severe thunderstorms stretches from DHN to
just east of PAM, moving to the east around 35 knots. As the line
moves east, expect MVFR cigs, reductions in vsbys, and gusty winds
to 20 to 30 kt. The strongest part of the line is approaching TLH,
and this may need an amendment soon to up wind gusts based on
radar trends. SHRA and embedded TSRA continue behind the line,
for a few hours. Cigs may briefly improve to VFR behind the
showers and storms, but will drop to MVFR or IFR late tonight and
early Sunday morning. Some patchy fog may also develop overnight
near ECP, TLH, and DHN, with lower confidence at ABY and VLD.
Another round of storms is possible tomorrow, though it's
uncertain how it will evolve. The better chances for storms is at
ECP, TLH, and VLD, but only enough confidence to write PROB30
lines at this point. How things evolve tomorrow highly depend on
how the rest of tonight pans out. Expect changes in the TAFs
beyond the 12 hour forecast.
&&
.MARINE...
Issued at 251 PM EDT Sat Apr 15 2023
Elevated winds and seas are anticipated through the next 48 hours
as a storm system moves through. For this afternoon and evening,
main concerns will be a strong/severe area of storms that will
move through area waters tonight from the west. These storms will
gradually diminish after midnight, but localized wind gusts in
storms could reach 40 to 50 knots briefly when they are their
strongest. Another round of scattered showers/storms is possible
on Sunday as winds and seas increase with the passage of the front
late Sunday. Conditions remain elevated through Monday night
before more benign conditions overspread the region from Tuesday
through the middle of the week.
&&
.FIRE WEATHER...
Issued at 251 PM EDT Sat Apr 15 2023
Widespread wetting rains are likely late this afternoon and evening
from a cluster of scattered strong to severe thunderstorms. Another
round of convection is possible tomorrow ahead of a cold front, but
confidence is low. Regardless, high afternoon dispersions are
forecast across the Wiregrass Region from elevated west to southwest
transport winds. Dry weather arrives by Monday from northwest post-
frontal winds. Widespread minimum RH values plummet to the 20s with
high afternoon dispersions basically areawide. Tuesday looks
similarly dry.
&&
.HYDROLOGY...
Issued at 251 PM EDT Sat Apr 15 2023
With a potential MCS rolling across the area later today and more
storms possible Sunday, there is a threat of localized flash
flooding. Current rainfall forecasts call for 1-2 inches of rain
generally west of Tallahassee and along and south of I-10 with the
highest amounts near the Emerald Coast. If training of storms
occurs, or the possible MCS backbuilds, localized totals could
reach 3 to 6 inches. The Panhandle and southeast Alabama have been
relatively wet recently, so these areas may be slightly more
susceptible to flash flooding should heavier rainfall materialize.
However, given the uncertainty in the evolution of the MCS and
possible second round of storms, confidence in rainfall totals and
flash flood risk is rather low.
With the rainfall falling in the Panhandle, rivers are generally
okay. The Choctawhatchee River at Bruce, however, is hovering around
action stage. If the heaviest rainfall remains along the coast or
offshore, then riverine concerns are not an issue. But, if heavier
rainfall falls farther inland, then there is about a 20% chance the
Choctawhatchee River could reach minor flood stage based on the
latest ensemble guidance. The Apalachicola River at Blountstown is
currently in action stage, but is expected to fall below action
stage and may be away from the heaviest rainfall. Again, with the
low confidence in placement of heavy rainfall, the river concerns
are a bit more uncertain at this time.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 67 81 53 75 / 80 50 0 0
Panama City 67 77 55 75 / 70 60 0 0
Dothan 64 79 49 73 / 60 40 0 0
Albany 63 79 50 73 / 40 40 0 0
Valdosta 65 81 52 73 / 40 40 10 0
Cross City 66 81 55 77 / 30 50 10 0
Apalachicola 68 79 55 73 / 90 60 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...IG3
SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...Young
MARINE...Dobbs
FIRE WEATHER...IG3
HYDROLOGY...Worster
Special weather statement, Apr 15, 7:27 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
827 PM EDT Sat Apr 15 2023
FLZ015-115-160100-
Inland Franklin FL-Coastal Franklin FL-
827 PM EDT Sat Apr 15 2023
...Strong thunderstorms will impact portions of eastern Franklin
County through 900 PM EDT...
At 826 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Carrabelle to 6 miles
south of St George Island. Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carrabelle, Carrabelle Beach, Alligator Point, Morgan Place, Saint
Teresa, Turkey Point, Bald Point, Royal Bluff, Mcintyre, Yent Place,
Lanark Village and St George Island St Pk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3001 8482 3001 8455 2998 8452 3000 8446
2997 8446 2995 8434 2985 8434 2983 8436
2981 8449 2975 8453 2968 8467 2965 8481
TIME...MOT...LOC 0026Z 305DEG 32KT 2991 8457 2957 8484
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERY